Withdrawal

Hi, I am new here and decided to post to see how people are doing. I just stopped taking the smallest dose of klonopin, .125, and I am having terrible withdrawal. I cry a lot and not just weepy crying but full on hard crying. My tongue and throat opening burn but don't hurt when u touch them. Trying to keep anything down is next to impossible. I am about 19 days into this and I just want some relief. It is making it hard to take my bumper and other medications. I am taking medicine for the vomiting but it is still here. Has anyone gone off of their benzodiazepines meds? If so then how long did things last for u, how long were u on the medicine? I have been on klonopin for 20 years

6 Replies

oldestnewest
  • I know this may sound disheartening but try walking/exercising. I was weaned off effexor and took fish oil pills at night to help with the withdrawal. Or course, talk to your doctor about taking any supplements. Also yoga, meditation may help. I realize this is extremely hard to do with what you are experiencing but trying to focus on something else may help (close your eyes and practice breathing through your nose and just focus on the air on your lip and let your mind go where it wants without judging. When it wanders just bring it back to your breathing again) I applaud you for taking this step. You've come so far--19 days! You can do this!!

  • Thanks, I will try. I just need to slow down and accept that my body needs to adjust.

  • Yes and sometimes just knowing what and why you are feeling the way you are seems to make it more tolerable and you can rationalize that this is only a temporary phase as I like to call it.

  • It can be really hard to withdraw from benzos for many people, especially when you have been on them a long time. Things tend to get better after several weeks. The best thing to do is to have hope and remember that things will get better because they will! This is just a temporary state while your body and brain readjust.

  • Thank you for the words of reassurance. It is something I needed to hear.

  • You are so welcome. We have all been there :)